MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter in a fuhrman pleural/pneumopericardial drainage set separated.The device was required by an unknown patient for use as a chest drain.A "few" days after device placement, during routine examination, the catheter was found separated from the hub.The separated portion was "on the edge" of the hub.The device was then removed but not replaced.A chest x-ray was performed to confirm that no part of the device remained in patient.It was noted that prior to failure the catheter was attached to a closed suction circuit and that the line was clamped at a point " much further down" than the catheter hub.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Patient age: infant.Pma/510(k) #: exempt.Country: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Patient age: infant.Pma/510(k) #: exempt.Initial reporter - country: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d9 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The device was received by cook on (b)(6) 2022.It was noted that the shaft of the catheter was separated and a small portion of the catheter remained inside the hub.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation: northampton general hospital in the united kingdom stated that during a routine patient examination, the hub separated from the shaft of the catheter.The device was in place for a few days.The device was removed and was not replaced.A chest x-ray was performed to confirm that no part of the catheter remained in the patient after the device was removed.The device was clamped in place further down from the hub where the separation took place.The catheter was from a c-ppd-600-wce-imh set from lot# 10072437.A review of the complaint history, device history record, instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned product, were conducted during the investigation.The device was returned to cook for evaluation.The catheter separated approximately 2mm below the hub of the device.The catheter inner and outer diameters measured within specification.Additionally, a document based investigation evaluation was performed.A review of the device master record found there are process checks during the manufacturing process to identify non-conforming product and prevent non-conforming product from leaving house.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot and related subassembly lots found no relevant nonconformances.There are no other complaints on this lot number.There is no evidence on non-conforming material in house or in the field.This product is supplied with an instructions for use (ifu) pamphlet c_t_ppd_rev4.In the how supplied section, it states: upon removal from package, inspect to ensure no damage has occurred.Based on the information provided, the examination of returned product and the results of the investigation, the most likely cause for this failure is component failure.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13051652
Report Number1820334-2021-02721
Device Sequence Number14431307
Product Code GBX
UDI-Device Identifier00827002557147
UDI-Public(01)00827002557147(17)221009(10)10072437
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2022
Device Model NumberN/A
Device Catalogue NumberC-PPD-600-WCE-IMH
Device Lot Number10072437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/06/2022
03/16/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date01/11/2022
03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown